Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Itching all over on aza


05-24-2012, 02:15 AM   #1
kimmy86
Member
 
Join Date: May 2011
Location: Liverpool
Itching all over on aza

Hi everyone,

I have recently had my 1st resection and am recovering well. Before my surgery I had a stricture which was making me very ill I was put on azathioprine which held back a lot of my symptoms. I was told by the surgeon I would have to continue with it after surgery along with pentassa.

So..we FINALLY get a bit of sun and I am itching all over no rash but so itchy I could scream it's stopping me sleeping and driving me insane. I am due to go to Greece in 3 weeks were I will be in the sun a lot more! has anyone else suffered from the constant itching in the sun? Does it ever stop and does anything help because I will not enjoy my holiday itching like this!

I am very fair and very worried about the long term side effects of this drug especially skin cancers! Has anyone remained in remission while just on pentassa and not on azathioprine? It may hold my crohns back but I just fear the long term use will cause more harm than good xx
__________________
kimmy86
05-24-2012, 04:13 AM   #2
jonathanzn
 
Join Date: May 2012
Location: Nanjing, China
i will put on imuran also, and i have the same question, could i use pentasa for remaining in remission in the future in stand of imuran because of its side effect?
__________________
Jonathanzn

DX: Crohns April 2012
Now:intestine half-obstruction
Current Meds: 25mg/d prednisone, 4g/d Pentasa, 75mg/d Imuran
Previous Meds: 4g/d Etiasa(3 weeks), Prednisone(3 weeks 40mg/d, then reducing 5mg/w), Imuran(50mg/d 1week)
05-27-2012, 09:23 AM   #3
momoftwinboys
Senior Member
 
Join Date: Dec 2011
My son is on aza and experienced the crazy itching you talk about while on vacation in Florida in December. No rash, could not sleep. If I remember correctly, dr said to avoid alot of sun exposure and use benedryl for itching. He went to Florida again for spring break. He used sun block and sun shirt/hat while out on the boat. Played golf, swam, boating/fishing, rode bikes...alot of outside time and the itchy thing did not occur. That was a relief it would not occur with every sun exposure. Hope you have a great time in Greece.
__________________
Son (age 13) dx Crohn's October 2011 (age 10)
Azathioprine 10/2011-11/2012
Remicade October 2012
krill oil, multivitamin, liquid Vitamin D/Calcium/Magnesium, zinc, pro-thera complete probiotic.

"The decision to have a child is to accept that your heart will forever walk about outside of your body" Katherine Hadley
05-27-2012, 11:09 AM   #4
deb123
Senior Member
 
deb123's Avatar
 
Join Date: May 2012
Location: andover, United Kingdom
Hi Kimmy,

i suffered with light sensitivity with my skin when i was on azathioprine. I thought i had prickly heat, but no rash! I couldnt stop itching and pinching my skin. Piriton helps, but i always always use a good quality factor 50 now. I am of Indian origin and never burn in the sun, so this was an absolute pain for me.
05-27-2012, 11:42 AM   #5
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Hi Kimmy
I had the same rash with Aza you must keep out of the sun.
Benadryl will help---- that is what I was prescribed but the night time itch in my hands and soles of feet was unbearable. The dermatologist prescribed steroid cream which helped.
Finally I bought on her advice a very good moisturising cream which also helped.
I had to be taken off Aza since I had a very bad pain reaction to it.
Feel better soon
Hugs
Trysha
11-04-2013, 06:42 PM   #6
BJ1996
 
Join Date: Nov 2013
I've experienced this for many years. I saw a Dermatologist about it quite a long time ago, he confirmed that it was a photosensitivity from the drug. Taking antihistamine will provide a very mild benefit, but only if you take it before sun exposure, afterwards doesn't do much. You'll notice that it doesn't occur on areas of skin, such as hands and face, that are regularly exposed to sunlight. Hence, the only way I've found to deal with it is to progressively introduce sun exposure and build up resistance on other parts of the body. So at the start of each summer when you start wearing short sleeves, I will limit sun exposure at first and gradually build up. Sun screen makes no difference from the itchiness perspective, you need to be out of the sun or covered.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Itching all over on aza
Thread Tools


All times are GMT -5. The time now is 12:09 AM.
Copyright 2006-2017 Crohnsforum.com